Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 5  |  Page : 563--564

Myopathy induced by statin‑ezetimibe combination: Evaluation of potential risk factors

Ballari Brahmachari, Suparna Chatterjee 
 Department of Pharmacology, Institute of Post Graduate Medical Education and Research, Kolkata, West Bengal, India

Correspondence Address:
Dr. Ballari Brahmachari
Department of Pharmacology, Institute of Post Graduate Medical Education and Research, Kolkata, West Bengal
India

Although both atorvastatin and ezetimibe may cause myopathy, statin-induced myopathy is less likely at low doses, and ezetimibe is only rarely reported to induce myopathy. Also, ezetimibe is not usually known to potentiate statin-induced myopathy. We report a case of myalgia with elevated serum creatinine phosphokinase in a patient after 2 months of therapy with fixed dose combination of atorvastatin and ezetimibe (10 mg each). At the time of the event, patient was undertaking moderate physical exertion in the form of brisk walking for 30–40 min a day and was detected to have low serum Vitamin D levels. The adverse event resolved after stopping atorvastatin-ezetimibe combination therapy. Potential risk factors, such as physical exertion and Vitamin D deficiency, co-existent in dyslipidemic patients, may exacerbate myopathy potential of these drugs, and precipitate muscular symptoms even at a low-dose.


How to cite this article:
Brahmachari B, Chatterjee S. Myopathy induced by statin‑ezetimibe combination: Evaluation of potential risk factors.Indian J Pharmacol 2015;47:563-564


How to cite this URL:
Brahmachari B, Chatterjee S. Myopathy induced by statin‑ezetimibe combination: Evaluation of potential risk factors. Indian J Pharmacol [serial online] 2015 [cited 2019 Sep 15 ];47:563-564
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=5;spage=563;epage=564;aulast=Brahmachari;type=0